Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2000, 7:16 PM EDT for Pike County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 11, 2000, 7:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 112317 SVRBGM PAC103-112345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 716 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 745 PM EDT. * AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR EAST STROUDSBURG...OR ABOUT OVER TAMIMENT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DINGMANS FERRY AROUND 730 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4124 7513 4106 7511 4109 7484 4129 7478 $$7 *** BRADY ***
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SUN JUN 11 2000 CONVECTION POPPING UP ACROSS MOST OF SRN TIER AND NORTHERN PA THIS AFT WHERE THERE HAS BEEN MORE SUN WHILE NORTH HAS SEEN MORE GENERAL SHRA ACTIVITY. WATCH ISSUED FOR EXTREME SE COUNTIES WHERE GREATER INSTABILITY MAY ALLOW FOR SOME SVR AS STORMS MOVE INTO THIS AREA. WILL NEED TO WATCH CLOSELY BUT THREAT APPEARS MARGINAL. MORE ORGANIZED AREA OF PRECIP NOW BEGINNING TO ENTER WRN PART OF FA. ANOTHER SFC WAVE WILL MOVE ACROSS THE AREA LATER TONIGHT SO SHOWERS WILL NOT TAPER OFF UNTIL AFTER MIDNIGHT MOST AREAS...EVENING UP NORTH. FNTL BNDRY WILL SLOWLY MOVE S ACRS CWA TNGT AS WEAK HI PRESS BUILDS IN AND SHWRS WILL CONT THRU MOST OF NGT. FNT WILL BEGIN TO LOOSE ITS SWRD PUSH LATER TNGT AND MON ALLOWING IT TO HANG UP JUST S OF CWA ON WRN PORTION WITH A BETTER SWRD PUSH ALONG COASTAL PLAIN ON ERN PORTION. DRIER AIR ALLOWS SHWRS TO END ACRS N BUT CONT INTO MON MRNG CNTRL AND S. LOOKS LIKE SLOW CLEARING MONDAY...ESP SOUTHERN ZONES WHICH MAY NOT SEE MUCH SUN UNTIL LATE IN THE DAY. .BGM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PA ZONES 040/048 AND NY ZONE 062. JL
In the hours before
Special weather statement, Jun 11, 2:05 PM EDT, 5 hours 11 minutes before
NYZ062-PAZ040-048-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT SUN JUN 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES: SULLIVAN NY... WAYNE PA... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
Local storm report, Jun 11, 6:11 PM EDT, 1 hour 5 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM COUNTYWIDE NY WIND DAMAGE
06/11/00 CHEMUNG REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NUMEROUS TREES AND
POWER LINES DOWN.
0425 PM ITHACA NY WIND DAMAGE
06/11/00 TOMPKINS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
LARGE LIMBS AND POWER
LINES DOWN.
0445 PM COUNTYWIDE NY WIND DAMAGE
06/11/00 TIOGA REPORTED BY EMERGENCY
MANAGEMENT.
0448 PM COUNTYWIDE NY WIND DAMAGE
06/11/00 BROOME REPORTED BY HAM RADIO
OPERATOR. TREES AND
POWER LINES DOWN IN
MAINE, CHENANGO AND
OTHER TOWNS. .
0515 PM SOUTHERN PART OF COUNTY NY U WIND DAMAGE
06/11/00 CHENANGO REPORTED BY EMERGENCY
MANAGEMENT. NUMEROUS
TREES DOWN.
NNNNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 64 min |
| Jun 11, 7:56 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.